Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Stabbing pain in abdomen, put on marina IUD. Feeling dizzy and nauseous. Missed periods. Is this symptom of pregnancy?

hi- I am on the mirena IUD . I have been having stabbing pain in my left abdominal area that has been coming and going for the past 3 days, I ve been feeling nautious, lightheaded, dizzy and moody. I haven t had my period in 3 months now. there is a possibility i could be pregnant. i went to my OBGYN the other day and he told me that my strings were cut to short and told me to call him friday if my symptoms are still going on. what would be the cause to this?
Asked On : Sat, 25 Aug 2012
Answers:  4 Views:  119
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello.
Thanks for writing to us.
The pain in the left lower abdomen could be due to a pelvic inflammation or an ectopic pregnancy. Since you did not have your periods for last three months, get your urine tested to rule out pregnancy.
I hope this information has been both informative and helpful for you.
Regards,
Dr. Rakhi Tayal
drrakhitayal@gmail.com
Answered: Sat, 25 Aug 2012
I find this answer helpful
OBGYN Dr. Sree Gouri SR's  Response
May 2013
HI,

mirena IUD can cause symptoms like pain, bloating sensation of the abdomen, nausea, dizziness, mood changes, amenorrhea etc,

so your symptoms could be possibly because of the IUD,

as the IUD is having some amount of failure rate we cannot completely rule out the possibility of pregnancy,

so this time when you consult your doctor with his advice you can go for blood test for pregnancy which will rule out the possibility of pregnancy,

usually the symptoms will subside soon but if the symptoms become severe better to think regarding changing the type of IUD or to go for another method of contraception.
Answered: Sat, 25 Aug 2012
I find this answer helpful
OBGYN Dr. Shanti Vennam's  Response
Hello,
Disturbance of menstrual cycles is a common side effect of mirena and it sometimes leads to amenorrhea,i.e., absence of periods. Pain in the abdomen is an adverse reaction that occurs with mirena. Pregnancy with the device in situ is not good. You should exclude two things, if you are pregnant and if the device has become misplaced. So, I suggest you revisit your doctor and go for a sonogram. Wish you good health.
Answered: Sat, 25 Aug 2012
I find this answer helpful
General & Family Physician Dr. Anand Sekar's  Response
Hi,
Mirena IUD are known to cause heavy cramps in abdominal area.
It also decreases menstrual blood flow sometimes no menses at all. This with other side effects usually is mistaken for pregnancy.
Since your OBGYN couldnt see the IUD string, she may be suspecting a accidental loss of IUD. She may also have planned to do a scan for identifying the device
It is better to get Urine pregnancy test done.
if found positive for pregnancy consult your GYNC regarding continuation.
Bye
Answered: Sun, 26 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions